Alert archive / Oklahoma / Special Weather Statements in 2014

Special Weather Statement, NWS Amarillo, TX

August 7, 2014Cimarron County, Oklahoma

NWS Amarillo, TX issued this special weather statement at Aug 7, 2014, 6:49 PM CDT for Cimarron County, Oklahoma. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2014, 6:49 PM CDT (23:49 UTC)
Expired
Aug 7, 2014, 7:30 PM CDT
In force
41 min
Issued by
NWS Amarillo, TX

County Cimarron County, OK

The radar

The Amarillo radar (KAMA), 192 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 11.8 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2014-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 125 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2014-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
125 J/kg
Mixed-layer CIN
-253 J/kg
Mixed-layer LCL
2500 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

766 
WWUS84 KAMA 072349
SPSAMA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
649 PM CDT THU AUG 7 2014

OKZ001-080030-
CIMARRON OK-
649 PM CDT THU AUG 7 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CIMARRON COUNTY UNTIL
730 PM CDT...

AT 648 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 15 MILES NORTH OF BOISE CITY...MOVING NORTH AT 10
MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHERN CIMARRON COUNTY.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.

LAT...LON 3676 10230 3673 10275 3700 10268 3700 10225
TIME...MOT...LOC 2349Z 198DEG 9KT 3694 10252

$$

JC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this special weather statement went out at Aug 7, 6:41 PM CDT, 8 minutes earlier.

Area forecast discussion, Aug 7, 6:41 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
641 PM CDT THU AUG 7 2014

.AVIATION...
ISOLATED TO SCATTERED THUNDERSTORMS EXPECTED ACROSS THE FORECAST AREA
THIS EVENING.  WILL CONTINUE WITH VCTS REMARK AT ALL TERMINALS THIS
EVENING...AND WILL NOT CALL FOR DIRECT IMPACT AT ANY OF THE TERMIANALS
AT THIS TIME.  WILL CONTINUE TO MONITOR AND AMEND IF NECESSARY.
GUSTY AND VARIABLE WINDS WILL OCCUR NEAR THUNDERSTORMS.  OTHER
CONCERN IS FOR EARLY MORNING STRATUS...PRIMARILY AT NORTHERN
TERMINALS.  HAVE FORECAST A FEW HOURS OF IFR CEILINGS AT KGUY...WITH
REMAINING TAF SITES REMAINING VFR.  ISOLATED AFTERNOON THUNDERSTORMS
EXPECTED ACROSS PANHANDLES AGAIN FRIDAY AFTERNOON.

COCKRELL

&&

.PREV DISCUSSION... /ISSUED 342 PM CDT THU AUG 7 2014/

DISCUSSION...THIS EVENING THROUGH NEXT THURSDAY

RELATIVELY FLAT UPR RIDGING THAT HAS HELPED MAKE THE PANHANDLES
SMOKING HOT AND MAINLY DRY THIS WEEK WILL UNDERGO A FEW SUBTLE
CHANGES OVER THE NEXT 7 DAYS. THE BIGGEST CHANGE WILL BE AN EVENTUAL
RETROGRESSION TO THE WEST OF THE HIGH CENTER BY MID TO LATE NEXT
WEEK, WHICH WILL ALLOW FOR A BIT BETTER CHANCE OF RIDGE RIDING WAVES
TO AFFECT THE PANHANDLES IN NNW FLOW ALOFT. TEMPERATURES WILL
EXHIBIT ABOUT A 10 DEGREE DROP OFF BY EARLY NEXT AS H85 TEMPS FALL
FROM AROUND 30-31C TODAY TO THE MID 20S CELSIUS NEXT WEEK.

WITH GREATER INSTABILITY VALUES AND FURTHER DISTANCE TO THE CENTER
OF THE UPR HIGH...PRECIP CHANCES WILL LIKELY BE SLIGHTLY BETTER IN
THE NORTHERN PANHANDLES THAN THEY WILL BE IN THE REST OF THE AREA
THROUGH THIS WEEK, BUT NOT BY MUCH. SORRY TO SAY THIS, BUT IT IS
ALSO DIFFICULT TO PICK OUT WHAT DAYS WILL HAVE BETTER THUNDERSTORM
COVERAGE THAN OTHERS.

MID AND UPR LEVEL CLOUD COVER WILL BE FAIRLY WIDESPREAD THROUGH THE
NEXT WEEK WITH NONE OF THOSE COMPLETELY CLOUDLESS PANHANDLE DAYS
EXPECTED.

SIMPSON

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                68  95  67  93  67 /  20  20  20  20  20
BEAVER OK                  68  92  67  97  68 /  50  20  20  20  20
BOISE CITY OK              64  91  64  93  64 /  30  20  20  20  20
BORGER TX                  70  96  69  96  70 /  20  20  20  20  20
BOYS RANCH TX              69  95  68  94  68 /  20  20  20  20  20
CANYON TX                  68  95  66  93  67 /  20  20  20  20  20
CLARENDON TX               70  97  69  95  69 /  20  20  10  20  20
DALHART TX                 65  93  63  93  63 /  20  20  20  20  20
GUYMON OK                  68  94  67  95  67 /  40  20  20  20  20
HEREFORD TX                68  95  64  92  67 /  10  20  20  20  20
LIPSCOMB TX                70  93  68  95  68 /  30  20  20  20  20
PAMPA TX                   69  96  68  94  69 /  20  20  20  20  20
SHAMROCK TX                72  99  69  97  71 /  20  20  10  20  20
WELLINGTON TX              73 102  71  99  72 /  10  20  10  20  20

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

03/19
Hazardous weather outlook, Aug 7, 3:41 PM CDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
341 PM CDT THU AUG 7 2014

OKZ001>003-TXZ001>020-080845-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
341 PM CDT THU AUG 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS MUCH OF THE
TEXAS AND OKLAHOMA PANHANDLES THIS AFTERNOON THROUGH TONIGHT. NO
WIDESPREAD OR ORGANIZED SEVERE THUNDERSTORMS ARE EXPECTED AT THIS
TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS MOST OF THE
TEXAS AND OKLAHOMA PANHANDLES FRIDAY THROUGH MONDAY NIGHT...AND AGAIN
ACROSS THE NORTHWEST PORTIONS OF THE PANHANDLES WEDNESDAY NIGHT. NO
WIDESPREAD OR ORGANIZED SEVERE THUNDERSTORMS ARE EXPECTED AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Aug 7, 4:47 PM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
447 PM CDT THU AUG 7 2014

TXZ018-072230-
ARMSTRONG TX-
447 PM CDT THU AUG 7 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ARMSTRONG COUNTY
UNTIL 530 PM CDT...

AT 447 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 13 MILES SOUTH OF GOODNIGHT...OR 16 MILES
SOUTHWEST OF CLARENDON...MOVING NORTH AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF SOUTHEASTERN ARMSTRONG COUNTY.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.

LAT...LON 3497 10130 3501 10109 3475 10109 3474 10110
      3474 10130
TIME...MOT...LOC 2148Z 177DEG 9KT 3485 10116

JC
Special weather statement, Aug 7, 5:53 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
553 PM CDT THU AUG 7 2014

TXZ013-018-072345-
ARMSTRONG TX-CARSON TX-
553 PM CDT THU AUG 7 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ARMSTRONG AND
SOUTHEASTERN CARSON COUNTIES UNTIL 645 PM CDT...

AT 550 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 2 MILES NORTHEAST OF CLAUDE...MOVING NORTH AT 15
MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  CLAUDE...             GOODNIGHT...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 92 AND 113.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.

LAT...LON 3535 10147 3524 10110 3502 10115 3509 10151
TIME...MOT...LOC 2253Z 196DEG 12KT 3515 10134

JC
Special weather statement, Aug 7, 6:03 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
603 PM CDT THU AUG 7 2014

TXZ007-072345-
MOORE TX-
603 PM CDT THU AUG 7 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MOORE COUNTY UNTIL
645 PM CDT...

AT 601 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES SOUTHWEST OF CACTUS...OR 11 MILES
NORTHWEST OF DUMAS...MOVING NORTH AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  CACTUS...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.

LAT...LON 3606 10195 3605 10194 3586 10202 3588 10216
      3605 10216
TIME...MOT...LOC 2304Z 196DEG 12KT 3597 10212

JC
Special weather statement, Aug 7, 6:31 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
631 PM CDT THU AUG 7 2014

TXZ001-002-007-080015-
DALLAM TX-MOORE TX-SHERMAN TX-
631 PM CDT THU AUG 7 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SHERMAN...
NORTHWESTERN MOORE AND SOUTHEASTERN DALLAM COUNTIES UNTIL 715 PM
CDT...

AT 629 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF
CONLEN TO 6 MILES SOUTHEAST OF CACTUS...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  DUMAS...              STRATFORD...          SUNRAY...
  CACTUS...             CONLEN...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.

LAT...LON 3645 10218 3602 10171 3580 10198 3597 10217
      3605 10216 3605 10226 3626 10248
TIME...MOT...LOC 2331Z 222DEG 11KT 3633 10224 3598 10194

JC
Special weather statement, Aug 7, 6:49 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
649 PM CDT THU AUG 7 2014

OKZ001-080030-
CIMARRON OK-
649 PM CDT THU AUG 7 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CIMARRON COUNTY UNTIL
730 PM CDT...

AT 648 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 15 MILES NORTH OF BOISE CITY...MOVING NORTH AT 10
MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHERN CIMARRON COUNTY.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.

LAT...LON 3676 10230 3673 10275 3700 10268 3700 10225
TIME...MOT...LOC 2349Z 198DEG 9KT 3694 10252

JC

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 4:47 PM CDTSpecial Weather StatementAMAArmstrong43 min
Aug 7, 5:53 PM CDTSpecial Weather StatementAMACarson52 min
Aug 7, 6:03 PM CDTSpecial Weather StatementAMAMoore42 min
Aug 7, 6:31 PM CDTSpecial Weather StatementAMASherman44 min

Nearby

Special Weather Statements in Oklahoma, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.